Alert archive / California / Frost Advisories in 2013

Frost Advisory 5, NWS Eureka, CA

March 9, 2013

NWS Eureka, CA issued this frost advisory at Mar 9, 2013, 2:35 AM PST. It took effect at Mar 10, 2013, 3:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 2:35 AM PST (10:35 UTC)
In effect from
Mar 10, 2013, 3:00 AM PDT
Expired
Mar 10, 2013, 9:44 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS76 KEKA 091035
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 AM PST SAT MAR 9 2013

CAZ076-092345-
/O.UPG.KEKA.FR.Y.0003.000000T0000Z-130309T1700Z/
/O.NEW.KEKA.FZ.W.0002.130309T1035Z-130309T1700Z/
/O.NEW.KEKA.FR.Y.0005.130310T1000Z-130310T1700Z/
MENDOCINO INTERIOR-
235 AM PST SAT MAR 9 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FROST
ADVISORY HAS ALSO BEEN ISSUED FROM 3 AM TO 10 AM PDT SUNDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S THIS
  MORNING. LOW TEMPERATURES IN THE MID TO UPPER 30S SUNDAY MORNING.

* LOCATIONS...INTERIOR MENDOCINO COUNTY. AREAS AROUND COVELO...
  POTTER AND ROUND VALLEYS WILL EXPERIENCE THE COLDEST
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ002-091700-
/O.NEW.KEKA.FR.Y.0004.130309T1035Z-130309T1700Z/
MENDOCINO COAST-
235 AM PST SAT MAR 9 2013

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID TO UPPER 30S.

* LOCATIONS...INLAND AREAS OF COASTAL MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
4 follow-up statements
433 
WWUS76 KEKA 091624
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
824 AM PST SAT MAR 9 2013

CAZ076-100530-
/O.CAN.KEKA.FZ.W.0002.000000T0000Z-130309T1700Z/
/O.CON.KEKA.FR.Y.0005.130310T1000Z-130310T1700Z/
MENDOCINO INTERIOR-
824 AM PST SAT MAR 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM PDT
SUNDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM
PDT SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ002-091730-
/O.CAN.KEKA.FR.Y.0004.000000T0000Z-130309T1700Z/
MENDOCINO COAST-
824 AM PST SAT MAR 9 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

$$
381 
WWUS76 KEKA 092108
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
108 PM PST SAT MAR 9 2013

CAZ076-101015-
/O.CON.KEKA.FR.Y.0005.130310T1000Z-130310T1700Z/
MENDOCINO INTERIOR-
108 PM PST SAT MAR 9 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM PDT SUNDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
960 
WWUS76 KEKA 101012
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
312 AM PDT SUN MAR 10 2013

CAZ076-101700-
/O.CON.KEKA.FR.Y.0005.000000T0000Z-130310T1700Z/
MENDOCINO INTERIOR-
312 AM PDT SUN MAR 10 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S THIS
  MORNING. 

* LOCATIONS...INTERIOR MENDOCINO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO KEEP PROTECTING
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
899 
WWUS76 KEKA 101644
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
944 AM PDT SUN MAR 10 2013


CAZ076-101745-
/O.CAN.KEKA.FR.Y.0005.000000T0000Z-130310T1700Z/
MENDOCINO INTERIOR-
944 AM PDT SUN MAR 10 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 9, 12:52 AM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 9, 12:52 AM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1252 AM PST SAT MAR 9 2013

.UPDATE...SAT IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS CWA EARLY
THIS MORNING WITH SFC TEMPS ACROSS INTERIOR MENDO ZONE FALLINGINTO
THE MID TO UPPER 30S. SENT A QUICK UPDATE TO ISSUE FROST ADVISORY
FOR CAZ076.
&&

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
OVERNIGHT RESULTING IN DRY WEATHER AND WARMING TEMPS THIS WEEKEND
INTO EARLY NEXT WEEK.
&&

.PREV DISCUSSION...ISSUED AT 230 PM PST FRI MAR 8 2013...VIS
IMAGERY THIS AFTERNOON SHOWING MINIMAL CUMULUS DEVELOPMENT OVER
HIGHER TERRAIN THUS FAR (2PM). UPPER WAVE STILL LOCATED OVER
WESTERN OREGON EXPECTED TO MOVE TO THE SOUTHWEST LATER THIS
AFTERNOON AND EVENING MAY STILL TRIGGER SOME SHOWER ACTIVITY THUS
LEFT SOME CHANCE POPS UP. AS MENTIONED IN PREV DISCUSSION SHORT
TERM MODEL SOLUTIONS CONTINUE TO SUGGEST GOOD INSTABILITY FOR THE
THE REMAINDER OF TODAY ACROSS THE INTERIOR THUS KEPT THE SLIGHT
CHANCE OF THUNDERSTORMS IN THE FORECAST. BUT WONDERING IF THE
AIRMASS MAY STILL BE A BIT TO DRY. WV SHOWS A LITTLE DRY SLOT OVER
THE AREA AND PWAT FIELDS STILL A LITTLE LOW (< 0.5). HATE TO GO
AGAINST MODELS SO LEFT THE SLIGHT CHANCE IN. MODELS REMAIN IN GOOD
AGREEMENT IN UPPER RIDGE NOSING OVER THE REGION OVERNIGHT INTO
SAT. GIVEN THE RAPID HEIGHT AND THICKNESS RISE BEGINNING TONIGHT
AND THE MARGINAL NATURE OF COASTAL TEMPERATURES REACHING THE FROST
THRESHOLD HAVE OPTED NOT TO ISSUE ANOTHER ADVISORY FOR TONIGHT (OR
WARNING FOR MENDO INTERIOR). THE THE RIDGE WILL RESULT IN WARMER
AND DRIER WX ACROSS THE REGION INTO EARLY NEXT WEEK. MODELS IN
FAIR AGREEMENT WITH UPPER RIDGE FLATTENING OUT EARLY NEXT
WEEK...SO MAINTAINED TREND OF GRADUALLY INCREASING POPS ACROSS NRN
PORTIONS OF CWA NEXT WEEK.....WITH POPS APPROACHING CLIMO HEADING
INTO NEXT WEEKEND.
&&

.AVIATION...VFR WILL PERSIST THROUGH THE AFTERNOON AT ALL AIRPORTS.
CLOUDS WILL DEVELOP ONCE AGAIN OVERNIGHT AT ACV AND CEC WITH IFR
CIGS. THERE REMAINS A CHANCE OF CLOUD SEEPING INTO THE UKI AS WELL,
BUT MAY REMAIN IN THE COASTAL VALLEYS AND NOT MAKE IT TO UKI. THE
TAF WILL HINT AT CLOUDS, BUT REMAIN VFR. BFG
&&

.MARINE...WINDS HAVE COME UP AT BUOY 14 NEAR POINT ARENA INTO THE
LOW 20 KT RANGE. THIS IS A RESULT OF A TROUGH NOSING INTO NW
CALIFORNIA FROM THE DESERT SW AND HIGH PRESSURE RIDGING IN FROM THE
SOUTHWEST. THE PRESSURE GRADIENT HAS TIGHTENED ACROSS THE WATERS,
WITH THE TIGHTEST LOCATION SOUTH OF CAPE MENDOCINO. THIS DOES NOT
OMIT THE NORTHERN WATERS FROM HIGHER WINDS. THERE IS A SMALL CRAFT
ADVISORY OUT FOR THE NORTHERN OUTER WATERS AS WELL AS ALL THE
SOUTHERN WATERS. WINDS ACROSS THE NORTH ARE ONLY RUNNING AROUND 15
TO 20 KT AT BUOY 22. A MORNING ASCAT PASS INDICATED 20 KT OFFSHORE,
AND WITH THE AFTERNOON HEATING DIFFERENTIAL, WINDS HAVE LIKELY
INCREASED MORE. SEAS ARE BUILDING UNDER THE INFLUENCE OF STRONGER
WINDS THROUGH THE WATERS. EXPECT STEEP SEAS TO REMAIN THROUGH MUCH
OF SATURDAY AS ANOTHER PULSE OF WINDS OCCURS SATURDAY AFTERNOON. BY
SUNDAY AND MONDAY THE PRESSURE GRADIENT WILL WEAKEN ALLOWING FOR
CONDITIONS TO EASE. CONDITIONS ARE EXPECTED TO CONTINUE TO FALL OFF
THROUGH MID WEEK. SEAS AS LOW AS 3 TO 4 FT ARE POSSIBLE BY
WEDNESDAY. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 9 AM PST THIS MORNING CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING PZZ455-470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT SUNDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 9, 12:41 AM PST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1241 AM PST SAT MAR 9 2013

CAZ001>004-100845-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-
1241 AM PST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-100845-
MENDOCINO INTERIOR-
1241 AM PST SAT MAR 9 2013

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:40 AM PSTFrost AdvisoryEKA115 min
Mar 9, 2:35 AM PSTFrost AdvisoryEKA6 hr
Mar 9, 2:35 AM PSTFreeze WarningEKA6 hr
Mar 9, 2:39 AM PSTSmall Craft AdvisoryEKA6 hr
Mar 9, 9:06 AM PSTSmall Craft AdvisoryEKA17 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.